Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 71, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 19, 2023, 3:47 PM EDT for Miami-Dade County, Florida. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2023, 3:47 PM EDT (19:47 UTC)
- Expired
- Jun 19, 2023, 4:00 PM EDT
- In force
- 13 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 10 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WUUS52 KMFL 191947
SVRMFL
FLC086-192015-
/O.NEW.KMFL.SV.W.0071.230619T1947Z-230619T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
347 PM EDT Mon Jun 19 2023
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 415 PM EDT.
* At 347 PM EDT, a severe thunderstorm was located over The
Crossings, or near Kendall, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Coral Gables, Kendall, The Redland, Pinecrest and Glenvar Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2575 8052 2576 8046 2576 8036 2572 8032
2559 8025 2555 8049
TIME...MOT...LOC 1947Z 334DEG 7KT 2567 8042
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SB1 follow-up statement
489
WWUS52 KMFL 192000
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
400 PM EDT Mon Jun 19 2023
FLC086-192010-
/O.CAN.KMFL.SV.W.0071.000000T0000Z-230619T2015Z/
Miami-Dade FL-
400 PM EDT Mon Jun 19 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2575 8052 2576 8046 2576 8036 2572 8032
2559 8025 2555 8049
TIME...MOT...LOC 1958Z 334DEG 7KT 2565 8041
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:17 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 19, 3:17 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Miami FL 317 PM EDT Mon Jun 19 2023 ...New LONG TERM... .SHORT TERM... (Rest of today through Tuesday) Issued at 1232 PM EDT Mon Jun 19 2023 Showers and thunderstorms dominate the sensible weather across South Florida for the next couple of days. Deep mid to upper level troughing remains dominant across the eastern CONUS. A deep upper level trough is pushing away from the Northeast states while an additional upper low is deepening and pushing towards the Southeast this afternoon. As a result, surface flow across South Florida remains west to southwest through the period, keeping abundant moisture through the boundary layer. Shower and thunderstorm development is likely once again later this afternoon as the sea breezes push inland. Convective initiation will likely occur across the Everglades and push to the east-southeast through the evening hours. With more of a westerly component to the winds today, a greater concentration of showers and storms over the metro areas is expected. With PWATs of about 2 inches, ample moisture is in place for any slow-moving or training activity to cause localized flooding issues across portions of the eastern metro areas. A few of these storms may become strong to severe with damaging wind gusts being the primary hazard in any stronger activity that develops. Tuesday is an almost identical forecast to today. Surface flow remains southwesterly with a round of isolated to scattered showers and thunderstorms expected to develop in the mid-afternoon hours. A mid-level dry air intrusion may be able to limit coverage for the afternoon hours tomorrow although there should still be enough moisture and instability for at least a few thunderstorms. High temperatures will be in the lower 90s today and tomorrow with heat indices pushing into the lower 100s. && .LONG TERM... (Tuesday night through next Sunday) Issued at 251 PM EDT Mon Jun 19 2023 Not to much change in the weather pattern across the region towards the middle of the week as a cut off mid level low over the Southeast will continue to be the dominate feature during this time frame. With deep tropical moisture continuing to advect into the region, the chances of showers and thunderstorms will remain elevated and the potential for heavy downpours will remain in place. This will continue to create the potential for localized flooding as well especially over the east coast metro areas where recent rounds of heavy rainfall have occurred over the past several days. Some strong thunderstorm development will also be possible each day as the cut off low could continue to enhance lift over the area. The strongest storms could contain gusty winds as well as frequent lightning. High temperatures towards the middle of the week will generally remain in the lower 90s across most of South Florida. Heading towards the end of the week and into the upcoming weekend, the latest ensemble guidance shows the mid level cut off low lifting off to the north and opening up to a mid level trough over the eastern seaboard. With the south to southwesterly steering flow continuing over the mid levels, this will continue to allow for deep tropical moisture surges to move over the region during this time frame. While the exact details still remain highly uncertain, the chances of showers and thunderstorms will remain on the higher side through the end of the week and into the weekend. This will allow for the potential for localized flooding to continue especially over the east coast metro areas where rounds of heavy rainfall have occurred earlier in the week. High temperatures will generally remain in the upper 80s to lower 90s across most areas for the end of the week and into the upcoming weekend. && .AVIATION... (18Z TAFS) Issued at 1232 PM EDT Mon Jun 19 2023 VFR conditions will prevail through the period with west-southwest winds across all sites. TEMPOs for thunderstorms for eastern sites through 23Z. Short fuse amendments may be necessary as convection develops later this afternoon. L/V winds and dry conditions expected overnight. && .MARINE... Issued at 1232 PM EDT Mon Jun 19 2023 A generally moderate to robust south to southwesterly flow is expected to continue across the Atlantic marine zones and the Gulf waters through the majority of the week. Expect seas mainly around 2 feet or less over the Gulf waters and 3 feet or less over the Atlantic waters. Scattered to numerous showers and thunderstorms will be possible each day. Any thunderstorms that form could produce && .PRELIMINARY POINT TEMPS/POPS... Miami 77 92 78 91 / 30 50 20 60 West Kendall 75 93 76 93 / 20 50 20 50 Opa-Locka 75 92 77 92 / 30 50 20 60 Homestead 74 91 76 90 / 30 40 20 50 Fort Lauderdale 75 90 77 89 / 40 50 20 60 N Ft Lauderdale 76 92 77 91 / 40 50 20 60 Pembroke Pines 75 92 76 92 / 30 50 20 60 West Palm Beach 74 92 75 91 / 50 60 30 70 Boca Raton 75 93 76 92 / 50 60 30 60 Naples 80 92 80 93 / 20 40 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM/MARINE...Rizzuto LONG TERM....CWC AVIATION...Rizzuto
Hazardous weather outlook, Jun 19, 8:43 AM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 843 AM EDT Mon Jun 19 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 201245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 843 AM EDT Mon Jun 19 2023 ...Scattered Showers and Storms Today... ...Isolated Strong to Marginally Severe Storms Possible... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Scattered thunderstorms are possible today. Isolated strong to marginally severe storms are possible with the potential for strong wind gusts, small hail, and frequent lightning. An isolated funnel cloud or/and a brief tornado cannot be ruled out as well. Flooding: With the potential for heavy downpours with storms today, localized flooding will be possible especially across the east coast metro areas. Excessive Heat: Peak heat indices are expected to reach 100 to 103 degrees this afternoon, with potential for localized values approaching 105 degrees. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered to numerous thunderstorms will be possible each day through the middle to end of the week. The strongest storms could contain heavy downpours, small hail, gusty winds, funnel clouds, and frequent lightning. The excessive heat risk will continue to be elevated into the middle to end of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Local storm report, Jun 19, 3:18 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
318 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM Tstm Wnd Gst Miami Internationa 25.80N 80.28W
06/19/2023 M48 MPH Miami-Dade FL ASOS
ASOS station KMIA Miami reported a wind gust
of 48mph at 3:13pm as a severe thunderstorm
moved over the area.
&&
HadiLocal storm report, Jun 19, 3:19 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
319 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Tstm Wnd Gst 1 ESE Hialeah Gardens 25.86N 80.32W
06/19/2023 M45 MPH Miami-Dade FL Mesonet
Mesonet station 1801W Fswn Miami Dade
College Hialeah reported a wind gust of
45mph as a severe thunderstorm moved just to
the south of the area.
&&
HadiSpecial weather statement, Jun 19, 3:30 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
330 PM EDT Mon Jun 19 2023
FLZ070>074-192000-
Inland Broward County FL-Inland Collier County FL-
Metropolitan Miami Dade FL-Metro Broward County FL-Inland Miami-
Dade County FL-
330 PM EDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 400 PM EDT...
At 329 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles east of Dade-Collier Training Airport,
or 26 miles west of Miramar, moving southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pembroke Pines, Miramar, Davie, Hialeah Gardens, Medley, Dade-Collier
Training Airport, Intersection Krome And U.S. 27 and Pennsuco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2585 8092 2603 8087 2605 8033 2588 8037
2590 8050 2582 8057 2571 8054 2569 8062
TIME...MOT...LOC 1929Z 295DEG 13KT 2589 8074
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CWCSpecial weather statement, Jun 19, 3:40 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
340 PM EDT Mon Jun 19 2023
FLZ073-074-173-192000-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
340 PM EDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of north central
Miami-Dade County through 400 PM EDT...
At 340 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over Tamiami,
or near Kendall. This storm was nearly stationary.
HAZARD...Landspouts, winds in excess of 40 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Miami, South Miami, Kendall, Doral, Pinecrest, Miami Springs,
Sweetwater, West Miami, Medley, Westchester, Glenvar Heights,
Fountainbleau, Kendale Lakes, The Hammocks, Coral Terrace, Olympia
Heights, West Kendall, Intersection Krome And Kendall Drive,
Miccosukee Resort and Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2581 8030 2563 8029 2567 8048 2572 8054
2582 8057 2590 8050 2588 8036
TIME...MOT...LOC 1940Z 101DEG 1KT 2575 8039
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SBLocal storm report, Jun 19, 3:42 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
342 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM Flood 2 WSW Miami Internation 25.78N 80.32W
06/19/2023 Miami-Dade FL Public
The exit ramp from State Road 836 going onto
State Road 826 is flooded and is becoming
impassable due to heavy rainfall that is
currently ongoing.
&&
CWCLocal storm report, Jun 19, 3:45 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
345 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM Tstm Wnd Gst Miami Internationa 25.80N 80.28W
06/19/2023 M59 MPH Miami-Dade FL ASOS
ASOS station KMIA Miami reported a wind gust
of 59mph at 3:21pm as a severe thunderstorm
moved through the area.
&&
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:49 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 19, 1:07 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 19, 1:32 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Jun 19, 1:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 19, 1:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Jun 19, 2:02 PM EDT | Special Marine Warning | MFL | 13 min | |
| Jun 19, 2:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Jun 19, 2:27 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 63 min |
| Jun 19, 2:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 36 min |
| Jun 19, 2:41 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 23 min |
| Jun 19, 2:44 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 16 min |
| Jun 19, 2:50 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jun 19, 3:01 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 14 min |
| Jun 19, 3:04 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 101 min |
| Jun 19, 3:14 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 31 min |
| Jun 19, 3:18 PM EDT | Special Marine Warning | MFL | 42 min | |
| Jun 19, 3:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 12 min |
| Jun 19, 3:30 PM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Jun 19, 3:40 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 74 min |
| Jun 19, 3:40 PM EDT | Special Weather Statement | MFL | Miami-Dade | 20 min |
| Jun 19, 4:05 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 85 min |
| Jun 19, 4:16 PM EDT | Special Marine Warning | MFL | 29 min | |
| Jun 19, 4:27 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 19, 4:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Jun 19, 4:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jun 19, 4:43 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 min |
| Jun 19, 4:43 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Jun 19, 4:54 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 36 min |
| Jun 19, 5:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 26 min |
| Jun 19, 5:10 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 36 min |
| Jun 19, 5:14 PM EDT | Special Weather Statement | MFL | Monroe | 46 min |
| Jun 19, 5:16 PM EDT | Special Marine Warning | MFL | 44 min | |
| Jun 19, 5:25 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jun 19, 5:32 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jun 19, 5:46 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Jun 19, 5:51 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Jun 19, 6:11 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 64 min |
| Jun 19, 6:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 19, 6:16 PM EDT | Special Weather Statement | MFL | Monroe | 44 min |
| Jun 19, 6:19 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 19, 6:47 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Jun 19, 6:57 PM EDT | Special Weather Statement | MFL | Hendry | 48 min |
| Jun 19, 7:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.